Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 22, 2012, 8:05 AM CDT for Rice County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 8:05 AM CDT (13:05 UTC)
- Expired
- Jul 22, 2012, 8:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
County Rice County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
309
WWUS83 KMPX 221305
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 AM CDT SUN JUL 22 2012
MNZ077-221345-
RICE-
805 AM CDT SUN JUL 22 2012
...HEAVY RAIN DEVELOPING OVER RICE COUNTY THROUGH 845 AM CDT...
AT 759 AM CDT...WEATHER SERVICE RADAR WAS TRACKING AN AREA OF
THUNDERSTORMS NEAR FARIBAULT...OR 5 MILES WEST OF RUSKIN. THESE
STORMS WERE MOVING SOUTHEAST AT 35 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE
PONDING OF WATER ON ROADWAYS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RUSKIN.
FARIBAULT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...USE EXTRA CAUTION WHILE
DRIVING.
&&
LAT...LON 4420 9305 4420 9316 4432 9348 4440 9339
4424 9303 4419 9304
TIME...MOT...LOC 1303Z 299DEG 32KT 4427 9321
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:51 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 22, 6:51 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 651 AM CDT SUN JUL 22 2012 .UPDATE... 12Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... SHRA/TSRA THAT DEVELOPED SATURDAY EVENING HAVE TRANSLATED TO THE E/SE ACROSS THE SOUTHERN PART OF OUR FA. THESE STORMS WERE FED BY A 40 KT LLJ ACROSS SW MN. ONE PROBLEM WITH CONVECTION CONTINUING ACROSS AND SPREADING NE ACROSS THE OUR EASTERN FA IS WHETHER TSRA ACROSS SD BEGINS TO ROB THE STRONGER MOISTURE TRANSPORT INTO S MN. THE LATEST RAP IS SHOWING SOME SIGNS OF THE DEEPER MOISTURE HOLDING A BIT FURTHER SOUTHWARD IN FAR S MN. THE COMPLEX OF STORMS ACROSS SD MAYBE TAKING A MORE SIGNIFICANT ROLE IN THE MORNING CONVECTION THEN PREVIOUSLY THOUGHT. EVEN THOUGH THE CURRENT RADAR TRENDS INDICATE THE STORMS REFORMING ACROSS WC MN...NORTH OF RWF...WILL SEE HOW THE REGIONAL RADAR DEPICTION IN THE NEXT HR OR TWO AND SEE IF AN OVERALL DECREASE IS NOTED IN WC/SC MN. THIS ROUND OF SHRA/TSRA SHOULD BE THE END OF SHORT TERM RAINFALL CHC/S...OR FOR AT LEAST UNTIL LATE SUNDAY NIGHT/MONDAY MORNING...AND POSSIBILITY AS LATE AS MONDAY AFTN IN SW MN AS WINDS SHIFT TO THE S/SE. AFT MORNING CONVECTION...THE FRONTAL BOUNDARY WHICH IS ACROSS S MN...WILL LIFT NORTHWARD TONIGHT. MONDAY...THIS SAME FRONT WILL THEN MOVE SOUTHWARD AND STALL SOUTH OF THE MN/IA BORDER AS ANOTHER WEATHER SYSTEM ACROSS CANADA MOVES EASTWARD. DEPENDING ON WHERE THIS FRONT STALLS ACROSS IA MONDAY...WILL DETERMINE THE NORTHERN EXTENT OF MORE CONVECTION DEVELOPING MONDAY NIGHT IN SW/SC MN. AS WITH PREVIOUS FORECAST DISCUSSIONS...IT LOOKS AS THOUGH AN ACTIVE WEATHER PATTERN WILL DEVELOP TUE AND LAST INTO WED AS A SERIES OF SHRTWV/S AND A STRONG THERMAL GRADIENT DEVELOPS ALONG THE MN/IA BORDER. DUE TO HIGH PRECIPITABLE WATER VALUES...THERE SHOULD BE SEVERAL ROUNDS OF HEAVY RAINFALL SOMETIME TUE/WED...BEFORE TAPERING OFF LATE WED/THU AS THE COOLER AND DRIER AIR FILTERS SOUTHWARD ACROSS THE UPPER MIDWEST. ONE DIFFERENCE IN THE EXTENDED PERIOD IS THE ORIENTATION OF THE MAIN JET STREAM...WHICH HAS BEEN WELL NORTH ACROSS OUR REGION. AS THE STRONGER SYSTEM MOVES ACROSS THE AREA THU...THE PATTERN BEGINS TO CHG WITH THE JET SAGGING SOUTHWARD BY THE END OF THE WEEK. ALTHOUGH THICKNESS VALUES DUE BEGIN TO RISE BY LATE NEXT WEEKEND...THE MEAN FLOW IS MUCH FASTER ACROSS THE UPPER MIDWEST...WITH THE JET STREAM FURTHER SOUTH THAN IN PREVIOUS WEEKS. SO...A MORE ACTIVE WEATHER PATTERN IS BECOMING MORE LIKELY NEXT WEEK /THE BEGINNING OF AUGUST/ ALONG WITH MORE SEASONABLE TEMPS. ..JLT.. && .AVIATION.../12Z TAF ISSUANCE/ LLJ CAME UP INTO SW MN OVERNIGHT...THEN LAID OVER TO THE EAST PRETTY QUICK...KEEPING BULK OF PRECIP SOUTH OF MPX TERMINALS THIS PAST EVENING. SHIELD OF RAIN ACROSS SRN MN SHOULD DISSIPATE FAIRLY QUICKLY AFTER 15Z AS WE LOOSE THE LLJ...AS WAS SEEN YESTERDAY. THERE IS THE OUTSIDE SHOT OF A STRAY SHOWER ACROSS THE AREA TODAY AS STATIONARY FRONT ACROSS SRN MN LIFTS NORTH AS A WARM FRONT...BUT LIKE YESTERDAY...EXPECT LACK OF LLJ FORCING AND WARM TEMPS ALOFT TO KEEP A LID ON ANY STORMS THIS AFTERNOON IN THE MPX AREA. LOOKING AT LLJ FORECAST TONIGHT...MODELS STILL INDICATING THE MPX AREA BASICALLY GETS A BREAK FROM IT TONIGHT SO NOT ANTICIPATING ANY CONVECTION TONIGHT LIKE THE LAST COUPLE OF NIGHTS...WITH BEST CHANCE FOR CONVECTION TONIGHT BEING DOWN ALONG THE IOWA BORDER. WITH MORE LIMITED CLOUD COVER SUNDAY NIGHT...ALONG WITH WEAK SFC WINDS...WILL HAVE TO WATCH FOR FOG FORMATION AT THE END OF THE TAF PERIOD. HAVE HIT THE FOG HARDEST IN OUR FOGGIEST LOCATION AT EAU...BUT WILL HAVE TO WATCH WHAT HAPPENS WITH MIXING TODAY. MAV/LAV SHOW VERY LITTLE DEWPOINT MIXING IN WI TODAY AND IF THIS HAPPENS...THEN CERTAINLY THE DENSE FG INDICATED AT EAU MON MORNING IS PLAUSIBLE. MET GUIDANCE ON THE OTHER HAND MIXES DEWPS DOWN INTO THE MID 60S AT EAU...WHICH WOULD LIKELY LIMIT VSBY RESTRICTIONS TO AN MVFR BR AT BEST. KMSP...WILL HAVE SOME WEAKENING SHOWERS TO DEAL WITH FOR THE FIRST HOUR...BUT AFTER THAT...NOT ANTICIPATING ANY CONVECTIVE ACTIVITY UNTIL MONDAY NIGHT. FOR WINDS...AS WARM FRONT LIFTS NORTH THIS MORNING...WILL SEE A VEERING OF WINDS OVER TOWARD THE SW...ONLY TO SEE ANOTHER WEAK COLD FRONT SLIP THROUGH TONIGHT...SENDING WINDS BACK TOWARD THE NW FOR MONDAY MORNING. //OUTLOOK... .MONDAY...VFR. WINDS N AT 5 KTS. .MONDAY NIGHT THROUGH WEDNESDAY NIGHT...MULTIPLE PERIODS OF SHRA/TSRA POSSIBLE. WINDS SE 5 TO 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/JLT
Hazardous weather outlook, Jul 22, 3:38 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 338 AM CDT SUN JUL 22 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 231200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 338 AM CDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH MID MORNING ACROSS MAINLY FAR SOUTHERN MINNESOTA...WITH ISOLATED STORMS FOR THE REST OF SOUTHERN AND CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. THE MAIN WEATHER HAZARD WILL BE VERY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE NEXT SEVERAL DAYS. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...BUT A FEW STRONG STORMS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Jul 22, 8:05 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 AM CDT SUN JUL 22 2012
MNZ077-221345-
RICE-
805 AM CDT SUN JUL 22 2012
...HEAVY RAIN DEVELOPING OVER RICE COUNTY THROUGH 845 AM CDT...
AT 759 AM CDT...WEATHER SERVICE RADAR WAS TRACKING AN AREA OF
THUNDERSTORMS NEAR FARIBAULT...OR 5 MILES WEST OF RUSKIN. THESE
STORMS WERE MOVING SOUTHEAST AT 35 MPH.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE
PONDING OF WATER ON ROADWAYS.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
RUSKIN.
FARIBAULT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...USE EXTRA CAUTION WHILE
DRIVING.
&&
LAT...LON 4420 9305 4420 9316 4432 9348 4440 9339
4424 9303 4419 9304
TIME...MOT...LOC 1303Z 299DEG 32KT 4427 9321
JRBNearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.